MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Model Number PXB35-06-17-080
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician attempted to use a visipro balloon expandable stent system during treatment of a plaque lesion in the patient's proximal superior mesenteric artery (sma).Moderate vessel calcification and severe tortuosity are reported.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The device was prepped as per ifu without issue.Pre-dilation was performed with a 5mm balloon.The device was not passed through a previously deployed stent.Resistance was encountered during advancement but no excessive force was used.Stent dislodgement is reported.The stent came off balloon as it was being removed through the sheath after it was not able to be advanced through the lesion.Sheath was removed and stent was retrieved out of the sheath after it was out of the body.No deformation noted to the deployed stent.Sheath was placed back in the patient after stent was removed.Balloons were used to pre-dilate the lesion.A larger 6mm pta was used to pre dilate and then another visipro stent tracked through the lesion and was deployed successfully.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14540239
Report Number2183870-2022-00186
Device Sequence Number15095154
Product Code NIO
UDI-Device Identifier00643169787667
UDI-Public00643169787667
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2024
Device Model NumberPXB35-06-17-080
Device Catalogue NumberPXB35-06-17-080
Device Lot NumberB240546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date05/30/2022
Supplement Report FDA Received Date08/26/2022
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale